Editor-in-Chief & Deputy Editor 2019-2021

 

Editor-in-Chief:

Nicolas LANTHIER

 

Deputy Editor:

Tim VANUYTSEL

 

Letters



A case of Clindamycin-induced aphagia


Price: €10,00

An 80-year old male was transferred by his general practitioner because of sudden total aphagia. In his medical history we note a laryngectomy and thyroidectomy followed by adjuvant radiotherapy for a squamous-cell carcinoma of the larynx and vocal cords with invasion of the supraglottis, subglottis, thyroid cartilage, surrounding muscles and right thyroid lobe (pT4aNxG2L1V0Pn0R0). [Product Details...]



Eosinophilic Esophagitis (EoE) Following Bioenteric Intragastric Balloon (BIB) Insertion


Price: €10,00

A 24 years old female obese patient with BMI 38kg/m2, presented for weight control through endoscopic bioenteric intra gastric balloon (BIB) insertion. She had irrelevant past medical history with no history of atopy. Following the insertion of BIB, she experienced epigastric pain and vomiting for the first couple of weeks. After 6 months of BIB insertion she started to develop progressive dysphagia of 2 months duration. [Product Details...]



Pulmonary embolism as an early sequel of per oral endoscopic myotomy (POEM) for treatment of achalasia : to anticoagulate or not?


Price: €10,00

Per Oral Endoscopic Myotomy (POEM) was introduced by Inuoe et al as a treatment of achalasia in 2010 (1). Several long-term outcome studies showed satisfactory results for POEM; technical success was approximately 97%, and clinical success ranged from 93% to 98% (2). The complications encountered usually represent a small percentage in various studies ranging from 0% to 13% (3). The complications are mostly related to air leak during the myotomy step, presenting as subcutaneous emphysema, pneumoperitoneum, pneumomediastinum or less likely pneumothorax (4). They may also be related to injuries during the procedure, including mucosal injury, significant bleeding or, less likely, oesophageal perforation (5). [Product Details...]



Syndrome of inappropriate antidiuretic hormone secretion caused by proton pump inhibitor use


Price: €10,00

I write you upon the rising concern of possible side effects of chronic use of proton pump inhibitors (PPI) as we believe that our patient developed the Syndrome of Inappropriate Antiduretic Hormone Secretion (SIADH) secondary to the use of PPI. We present to you an euvolemic 70 year old male that was admitted to the emergency ward with aspecific complaints just two weeks after the initiation of pantoprazole 40 mg daily in association with methylprednisolone (32 mg) because of a PET confirmed polymyalgia rheumatica (no vasculitis). [Product Details...]


  • «« Start
  • « Prev
  • 1
  • Next »
  • End »»
Results 1 - 4 of 4